Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 56, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 29, 2017, 12:11 AM CDT for Duval County, Webb County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 12:11 AM CDT (05:11 UTC)
- Expired
- May 29, 2017, 1:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 129 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
413
WUUS54 KCRP 290511
SVRCRP
TXC131-479-290600-
/O.NEW.KCRP.SV.W.0056.170529T0511Z-170529T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1211 AM CDT MON MAY 29 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southwestern Duval County in south central Texas...
Southeastern Webb County in south central Texas...
* Until 100 AM CDT
* At 1210 AM CDT, a severe thunderstorm was located near
Thompsonville, or 13 miles west of Hebbronville, moving east at 20
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oilton, Realitos, Mirando City and Bruni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2758 9916 2760 9913 2763 9852 2734 9852
2734 9855 2736 9856 2736 9859 2734 9859
2734 9862 2736 9863 2735 9880 2727 9880
2727 9888
TIME...MOT...LOC 0510Z 262DEG 17KT 2729 9890
HAIL...0.75IN
WIND...60MPH
$$
WagnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:09 AM CDT, 2 minutes earlier.
Area forecast discussion, May 29, 12:09 AM CDT, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1209 AM CDT Mon May 29 2017 .DISCUSSION...Update for 06z Aviation. && .AVIATION...Intense bow echo currently SE of KLRD is moving to the E and approaching KHBV as of writing. Bow echo should continue to shift east overnight...but attm is xpctd to remain south of KCRP. Regardless...areas of RA with embedded TSRA xpctd to impact S TX overnight with a mix of MVFR/VFR CIGs. Subsidence and stability in wake of tonight/s precip xpctd to keep most of daylight hrs of Mon dry...especially from mid mrng onward /only iso convection xpctd for Mon aftn/. Erly sfc winds early in the TAF period /gusty and vrb under convection/...possibly becmg more NErly at times. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 72 85 74 85 / 80 40 40 20 60 Victoria 80 70 86 72 85 / 80 30 40 20 60 Laredo 84 71 87 72 86 / 80 20 40 20 60 Alice 84 69 87 72 86 / 80 30 40 20 60 Rockport 82 74 84 75 84 / 80 40 40 20 60 Cotulla 84 69 87 72 86 / 60 20 30 20 50 Kingsville 85 70 86 73 86 / 80 40 40 20 60 Navy Corpus 81 74 84 76 84 / 80 40 40 20 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && RH/79...AVIATION
Hazardous weather outlook, May 28, 5:27 AM CDT, 18 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 527 AM CDT Sun May 28 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 527 AM CDT Sun May 28 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Heat index values of 105 to 109 degrees are expected today across the Brush Country and Rio Grande Plains. Thunderstorms chances increase this evening into tonight across South Texas. A few storms could be strong to severe over northwest parts of the area. A heavy rainfall threat may also develop across the region overnight, resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be possible across the region Monday, with moderate to heavy rainfall possible with these storms. More scattered thunderstorms are possible across the region through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 28, 10:29 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1029 PM CDT SUN MAY 28 2017
TXZ229-239-290400-
Webb-La Salle-
1029 PM CDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND LA SALLE
COUNTIES...
At 1029 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 7 miles south of Cotulla, moving east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cotulla, Encinal, Gardendale, Woodward, Millett, Fort Ewell Site,
Artesia Wells and Los Angeles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2786 9900 2791 9942 2820 9941 2820 9940
2864 9940 2865 9900
TIME...MOT...LOC 0329Z 281DEG 10KT 2833 9927
WagnerSpecial weather statement, May 28, 11:00 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1100 PM CDT SUN MAY 28 2017 TXZ229-290430- La Salle- 1100 PM CDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT LA SALLE COUNTY... At 1059 PM CDT, a strong thunderstorm was located near Fort Ewell Site, or 23 miles southeast of Cotulla, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Cotulla, Encinal, Gardendale, Woodward, Fowlerton, Fort Ewell Site, Los Angeles and Artesia Wells. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2856 9880 2806 9880 2803 9939 2855 9939 TIME...MOT...LOC 0359Z 281DEG 15KT 2820 9896 Wagner
Special weather statement, May 28, 11:16 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1116 PM CDT SUN MAY 28 2017
TXZ239-290445-
Webb-
1116 PM CDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...
At 1116 PM CDT, a strong thunderstorm was located near Rio Bravo, or
15 miles south of Laredo, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo and El Cenizo.
LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2735 9951 2741 9949
2743 9949 2752 9932 2728 9910 2727 9913
2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0416Z 220DEG 15KT 2733 9939
WagnerLocal storm report, May 28, 11:43 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM LIGHTNING 6 SE GARDENDALE 28.46N 99.14W
05/28/2017 LA SALLE TX FIRE DEPT/RESCUE
LIGHTNING CAUSED A FIRE AT A STORAGE FACILITY ALONG
HIGHWAY 97.
&&
EVENT NUMBER CRP1700152
TMTSpecial weather statement, May 29, 12:03 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1203 AM CDT MON MAY 29 2017
TXZ230-290530-
McMullen-
1203 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...
At 1203 AM CDT, a strong thunderstorm was located 11 miles northwest
of Loma Alta, or 14 miles south of Tilden, moving northeast at 30
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tilden and Calliham.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2824 9834 2812 9878 2836 9880 2845 9880
2850 9834
TIME...MOT...LOC 0503Z 245DEG 25KT 2826 9860
TMTSpecial weather statement, May 29, 12:09 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1209 AM CDT MON MAY 29 2017
TXZ233-290545-
Goliad-
1209 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOLIAD COUNTY...
At 1209 AM CDT, a strong thunderstorm was located over Charco, or 14
miles west of Goliad, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Weesatche, Weser, Ander and Charco.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2892 9739 2891 9738 2890 9736 2876 9730
2864 9760 2873 9769 2892 9742
TIME...MOT...LOC 0509Z 240DEG 15KT 2875 9761
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | CRP | Dimmit | 42 min |
| May 28, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 28, 7:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 8:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| May 28, 8:54 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 28, 9:16 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 9:54 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 28, 10:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 28, 10:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| May 28, 11:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 28, 11:16 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| May 28, 11:48 PM CDT | Areal Flood Advisory | CRP | Webb | 117 min |
| May 29, 12:03 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 29, 12:09 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 29, 12:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 36 min |
| May 29, 1:17 AM CDT | Tornado Warning | CRP | Duval | 17 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 41 min |
| May 29, 1:33 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| May 29, 1:38 AM CDT | Flash Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| May 29, 1:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| May 29, 1:59 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| May 29, 2:08 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 37 min |
| May 29, 2:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 29, 2:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 29, 2:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 41 min |
| May 29, 2:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 34 min |
| May 29, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 29, 2:34 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 29, 2:34 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 41 min |
| May 29, 2:54 AM CDT | River Flood Warning | CRP | Nueces | 35 hr |
| May 29, 2:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 3:01 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 29, 3:11 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 29, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 45 min |
| May 29, 3:18 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| May 29, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| May 29, 4:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 29, 4:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| May 29, 5:15 AM CDT | Areal Flood Warning | CRP | Nueces | 2 hr |
| May 29, 5:42 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 29, 7:56 AM CDT | Small Craft Advisory | CRP | 42 min | |
| May 29, 8:35 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 29, 8:38 AM CDT | Gale Warning | CRP | 2 hr | |
| May 29, 8:38 AM CDT | Small Craft Advisory | CRP | 7 hr | |
| May 29, 9:02 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces | 4 hr |
| May 29, 9:02 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
| May 29, 11:23 AM CDT | Gale Warning | CRP | 97 min | |
| May 29, 11:23 AM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.